MAUDE Adverse Event Report: COOK INC NCIRCLE TIPLESS STONE EXTRACTOR; FFL, DISLODGER, STONE, BASKET, URETERAL, METAL

COOK INC NCIRCLE TIPLESS STONE EXTRACTOR; FFL, DISLODGER, STONE, BASKET, URETERAL, METAL
Model Number G18777
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/21/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
E1 ¿ title: scrub team leader.E1 ¿ phone number: (b)(6).G4 ¿ pma/510(k) #: exempt.H3 ¿ device evaluation is anticipated but not yet begun.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported that during a ureteroscopy procedure, the wire of an 'ncircle tipless stone extractor' detached.As reported, the surgeon attempted to retrieve a stone measuring approximately 5¿7 mm from the mid-to-lower ureter using the device; however, the stone was determined to be too large.The user then attempted to fragment the stone with a laser, and during this process, the laser contacted one of the basket wires.As a result, the wire detached from one end while the opposite end remained attached to the main body of the device.It was reported that upon removal of the device 'later on', it was noted that the other end of the wire had also separated from the device and could not be located.Another extractor was subsequently used to retrieve all remaining stone fragments.The patient will undergo a computed tomography (ct) scan to assess if a portion of the wire remain inside the body; results are unknown.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Correction: d2a - common device name.Investigation ¿ evaluation.It was reported that during a ureteroscopy procedure, the wire of an 'ncircle tipless stone extractor' detached.As reported, the surgeon attempted to retrieve a stone measuring approximately 5¿7 mm from the mid-to-lower ureter using the device; however, the stone was determined to be too large.The user then attempted to fragment the stone with a laser, and during this process, the laser contacted one of the basket wires.As a result, the wire detached from one end while the opposite end remained attached to the main body of the device.It was reported that upon removal of the device 'later on', it was noted that the other end of the wire had also separated from the device and could not be located.Another extractor was subsequently used to retrieve all remaining stone fragments.The patient will undergo a computed tomography (ct) scan to assess if a portion of the wire remain inside the body; results are unknown.Reviews of the complaint history, device history record (dhr), instructions for use (ifu), manufacturer¿s instructions (mi), and quality control (qc) procedures were conducted during the investigation.Functional tests and visual inspection of the returned complaint device was also conducted.One ncircle tipless stone extractor was returned for investigation in an open package with label.A laser fiber from another manufacturer was also returned.The handle will actuate the basket.One basket wire loop remains with a break in the wire, charring is evident.The other basket wire loop is missing.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the device history record and complaint history found no discrepancies or additional complaints on the final or sub-assembly lots.Based on the available information, cook has concluded that the device was manufactured to specification and that there is no evidence suggesting nonconforming product exists either in house or in the field.Cook also reviewed product labeling; the ifu supplied with the device states the following in consideration of the reported failure mode: precautions: the device is conductive.Avoid contact with any electrified instrument do not use excessive force to manipulate the device.Damage to the device may occur.Based upon the available information, inspection of the returned device, and results of the investigation, cook has concluded that the cause of the complaint is possibly use error however it is not possible to rule out other procedural factors, it was reported that the stone was initially attempted to be removed with the stone extractor and then determined to be too large.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
NCIRCLE TIPLESS STONE EXTRACTOR
Common Device Name
FFL, DISLODGER, STONE, BASKET, URETERAL, METAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key23532945
Report Number1820334-2025-01390
Device Sequence Number15724343
Product Code FFL
UDI-Device Identifier00827002187771
UDI-Public(01)00827002187771(17)280616(10)16645949
Combination Product (Y/N)N
Initial Reporter CountryGB
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/03/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG18777
Device Catalogue NumberNTSE-022115-UDH-MB
Device Lot Number16645949
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/23/2025
Supplement Date Received by Manufacturer01/30/2026
Initial Report FDA Received Date11/12/2025
Supplement Report FDA Received Date02/03/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/16/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LASER [UNSPECIFIED]
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown